Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Red rash on ankle to calf, advised was from elastic socks, came back more red. Anything to reduce redness ?

I went to the drs. on Tuesday and they told me my red rash on my ankle to my calf was from the elastic from my socks. So it was going away somewhat and I put other socks on and working on my feet all day the rash came back more red. Is there anything I can use to take the redness away. It doesn t itch and it isn t painful
Asked On : Wed, 13 Feb 2013
Answers:  2 Views:  510
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi..thanks for your query
The rash if is due to the socks you are wearing,should be present on both legs and on all the areas where the socks can come in contact with you skin.If so, then you should do a patch testing to know exactly that are you sensitive to.In future, you can avoid any such ingredient present in anything you wear etc.Also instead, you can wear cotton socks and have them loose and not occlusive at all.
If it is simple redness on contact with the socks, it should so away just by avoiding the use again.However certain cases require topical steroids and emollients ( Cetaphil Cream) to reduce the lesions.
Hope this helps.Take care!
Answered: Wed, 13 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dermatologist Dr. Rahul Kumar's  Response
hello dear,
you might have got allergic reaction to the elastic material in your stockings.

this allergy will take few days to subside.

apply desonide lotion once daily in night. you will get relief

thank you
Answered: Wed, 13 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor